Go Back   SoberRecovery : Alcoholism Drug Addiction Help and Information > Drug Addiction > Substance Abuse
Forgot Password? Join Us!
Register Blogs FAQ Calendar Arcade Mark Forums Read Chat Room [1]


Welcome to the Sober Recovery Community

Already registered? Login above ---^
OR
To take advantage of all Posting, Chatting, Gaming, and all the features available at SoberRecovery, join the over 100,000 current members, and become a member of our supportive community today! Ads will no longer appear on the forums, once you register.



Reply
LinkBack Thread Tools
Old 04-23-2007, 05:33 PM   #1 (permalink)
Member
 
MikeJee's Avatar
 

Join Date: Apr 2007
Posts: 128
Perc withdrawl - How long?

Without Clonidine....ect.....how long does the hell last. I ran out 2 months ago and had to go Fri, Sat, Sun, and most of Monday morning before picking up my script. The sevarity of withdrawls hadn't lessened on bit.

I take 12-16 10/325's a day. What's your guess as to when the pain I feel will be ONLY my back pain, with nothing extra added to it.
MikeJee is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 04-23-2007, 05:51 PM   #2 (permalink)
Dopeless Hope Fiend
 
northbelle's Avatar
 

Join Date: Sep 2005
Location: anchorage Alaska
Posts: 2,741
Are you wanting to get sober? Or waiting to get your next fix?
Withdrawl can last maybe 7 days feeling really crappy..then it is a SLOW day by day improvement. That back pain is a killer I know! You didn't get to this state in one day so it takes a little bit to get out of the pitt.
I have done "several" opiate cold turkey withdrawals. But eventually you can eat and sleep as well as other bodily functions that return to normal. After my last methadone kick it took two months for my stomach to return to normal. Your stomach gets used to being bathed in opiates and it has a rough time coming around. My doctor once referred to it as a "stomach habit"..
Post back and let us know how it is going. I hope you want to get off them..it really is a awful game to have to keep up with..I feel for you .
I do know that being clean is worth it!!
love north
northbelle is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 04-23-2007, 06:13 PM   #3 (permalink)
Om, Aum, Ohm...
 
Sugah's Avatar
 
Join Date: Jul 2005
Location: Punxsutawney/Pittsburgh
Posts: 4,797
One of the issues with me was that being on opiates so long totally destroyed my pain tolerance. I have mulitiple chronic pain issues, so not only was I feeling the pain of withdrawal, I was feeling more severe pain from my conditions than I would have if I had just toughed it out. And toughing it out is not easy -- can be downright cruel -- but for an addict, it's a choice between finding another way to deal with it or face the chronic and progressive nature of addiction. There's the fatal element of addiction, too, even though it might not seem as pressing when you're in pain.

The best suggestion I'd have for you would be to seek out a pain mgmt specialist who teaches meditation. Folks probably get sick of me talking about meditation for pain mgmt, but I'm telling you, it works. Last Thursday evening, I sat through the latter half of a track meet in the rain, then 50 minutes of speakers at a town hall meeting, then I spoke for ten-12 minutes (I was on the panel) -- all w/a migraine headache!! If I wasn't pretty damned good at meditation, I would have been puking in my fellow panelists' laps and curling up in the corner in pain. I didn't take so much as a tylenol for it, and about an hour after I got home, the pain started to ease.

I know I didn't answer your question, but it's so subjective when addiction isn't the only issue that it's hard to say.

Peace & Love,
Sugah
__________________
There's a train leaving nightly called when all is said and done.
ANS 1/29/86-8/4/08
DAS 2/27/73-5/11/10
AJH 6/1/69-6/16/12
MLM 7/11/61-1/14/13
CAS 6/27/77-4/6/14

Sugah is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 04-24-2007, 02:50 PM   #4 (permalink)
Take it like a bear...
 
StagebearNJ's Avatar
 

Join Date: Jan 2007
Location: In the den
Posts: 348
Like northbelle, I'm unsure of what exactly you're asking. If you're actively using, then I don't see w/d being a problem until you run out again.
For me, I used clonidine for a few days, and was back to work in less than a week. However, sleep remained a problem for a couple more weeks.
Today, I sleep w/o any medication. I'm still carb craving and have added unwanted weight, but that can come off too.
Let us know what we can do to help you if you are, indeed, trying to kick.
Best,
Bear
__________________
"Sometimes, all I can do is show up."
StagebearNJ is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 04-25-2007, 04:22 AM   #5 (permalink)
Member
 
ccgirl's Avatar
 

Join Date: Sep 2006
Location: Harwich, MA
Posts: 2,749
I'm with Stagebear. I don't understand if you're still using, but if you're not 2 months of severe withdrawals seems like a long time. Can you please clarify?


P.S. Stagebear, even though I loved your bear avatar, I smiled when I saw the shirts, lol
ccgirl is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 04-25-2007, 11:05 AM   #6 (permalink)
Goin'....Goin'....Gone!
 

Join Date: Dec 2006
Location: planet earth ( I think...)
Posts: 342
I had a strange experience myself.... I went 3-4 days without any oxycodone meds. Dr was out actually and noone covers for him so I had to tough it out a few days..... to be honest I was surprised because at 12am Sat night it was 24hrs without anything...felt crappy but not unbearable....12am Sunday night was 48hrs without anything...felt crappy still and felt kinds bummed out or depressed....had a few cases of the runs that night. 12am Monday was 60hrs without anything.... had the runs more often but was not achy or sore as I thought I would be still depressed though. Got refills on Tuesday and all was right with the world again (joking).......
anyways not sure why but I thought I'd be really really really sick after a few days without anything cuz I do take 120-150mgs a day for pain control. The only thing I can think of is that.....
I was totally out of meds for that SAT/SUN and MON but before that I took about 60-80 mgs on Mon,Wed & Fri so maybe that helped I am not sure.
racegirl2448 is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Reply


Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -7. The time now is 11:44 AM.


 
National Drug and Alcohol Treatment Centers
 
Drug Rehab | Best Treatment Center | Detox Center | Residential Treatment Center
Cocaine/Crack Treatment | Alcohol Rehab | Heroin/Oxycontin Treatment Center | Crystal Meth Treatment | Marijuana Treatment | Methadone Treatment | Suboxone Treatment
 
Local Treatment Resources and Events
 
Alabama | Alaska | Arizona | Arkansas | California | Colorado | Connecticut | DC | Delaware
Florida | Georgia | Hawaii | Idaho | Illinois | Indiana | Iowa | Kansas | Kentucky | Louisiana | Maine
Maryland | Massachusetts | Michigan | Minnesota | Mississippi | Missouri | Montana | Nebraska | Nevada | New Hampshire
New Jersey | New Mexico | New York | North Carolina | North Dakota | Ohio | Oklahoma | Oregon | Pennsylvania | Rhode Island
South Carolina | South Dakota | Tennesee | Texas | Utah | Vermont | Virginia | Washington | West Virginia | Wisconsin | Wyoming

© 2013 Internet Brands. | Privacy Policy | Terms of Use | Health Disclaimer
A proud member of the SoberRecovery® Network of Addiction and Recovery Websites